Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 7, NWS Riverton, WY

February 6, 2008Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Feb 6, 2008, 6:19 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 6:19 AM MST (13:19 UTC)
Expired
Feb 6, 2008, 10:36 AM MST
In force
4 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 061319
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
619 AM MST WED FEB 6 2008

...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
THIS MORNING...THEN VERY WINDY WEATHER POSSIBLE OVER PARTS OF
WYOMING AGAIN THURSDAY AND THURSDAY NIGHT...

.VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE MORNING
ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...BUT ARE
EXPECTED TO TAPER OFF BY MIDDAY. HOWEVER...STRONG WIND SPEEDS
ARE POSSIBLE OVER THE ABSAROKA MOUNTAINS AS WELL AS PARTS OF SOUTH
CENTRAL WYOMING AGAIN THURSDAY AND THURSDAY NIGHT. THE PRESSURE
GRADIENT WILL TIGHTEN THURSDAY AND WINDS ALOFT WILL BE ON THE
INCREASE. THIS WILL LEAD TO INCREASE SURFACE WIND SPEEDS IN THESE
AREAS WITH WIND GUSTS FROM 60 TO 75 MPH.

WYZ019-061900-
/O.NEW.KRIW.HW.W.0007.080206T1319Z-080206T1800Z/
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
619 AM MST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED BETWEEN 35 AND 50 MPH...WITH
GUSTS UP TO 70 MPH ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF
HOURS...BEFORE GRADUALLY WEAKENING BY LATE MORNING. THE WINDS WILL MAKE
DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR
TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY 287 FROM SWEETWATER
STATION TO MUDDY GAP...WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG
WINDS.

WINDS ARE AGAIN EXPECTED TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE
LIKELY AGAIN WITH GUSTS AROUND 70 MPH...AND A HIGH WIND WATCH IS
IN EFFECT FROM 5 AM THURSDAY TO 5 AM FRIDAY.

ONCE AGAIN...A HIGH WIND WARNING IS EFFECT UNTIL 11 AM.

$$

WYZ002-061900-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
ABSAROKA MOUNTAINS-
619 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ARE
LIKELY WITH GUSTS AROUND 80 MPH. THIS INCLUDES THE CHIEF JOSEPH
HIGHWAY AND AREAS WEST OF CLARK.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY
296 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ020-061900-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
619 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE
LIKELY WITH GUSTS AROUND 65 MPH.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...AND HIGHWAY
220 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ028>030-061900-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
619 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE ACROSS MUCH OF SWEETWATER
COUNTY THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED
WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG
INTERSTATE 80...HIGHWAY 430...AND OTHER COUNTY ROADS...WILL BE
PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
1 follow-up statement
000 
WWUS75 KRIW 061736
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1036 AM MST WED FEB 6 2008

...VERY WINDY WEATHER POSSIBLE OVER PARTS OF WYOMING THURSDAY AND
THURSDAY NIGHT...

.STRONG WIND SPEEDS ARE POSSIBLE OVER THE ABSAROKA MOUNTAINS AS
WELL AS PARTS OF SOUTH CENTRAL WYOMING THURSDAY AND THURSDAY
NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY AND WINDS ALOFT
WILL BE ON THE INCREASE. THIS WILL LEAD TO INCREASE SURFACE WIND
SPEEDS IN THESE AREAS WITH WIND GUSTS FROM 60 TO 75 MPH.

WYZ019-070500-
/O.CAN.KRIW.HW.W.0007.000000T0000Z-080206T1800Z/
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1036 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY THROUGH LATE
THURSDAY NIGHT.

WINDS ARE AGAIN EXPECTED TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE
LIKELY AGAIN WITH GUSTS AROUND 70 MPH...AND A HIGH WIND WATCH IS
IN EFFECT FROM 5 AM THURSDAY TO 5 AM FRIDAY.

THE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY
287 FROM SWEETWATER STATION TO MUDDY GAP...WILL BE PARTICULARLY
SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ002-070500-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
ABSAROKA MOUNTAINS-
1036 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ARE
LIKELY WITH GUSTS AROUND 80 MPH. THIS INCLUDES THE CHIEF JOSEPH
HIGHWAY AND AREAS WEST OF CLARK.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY
296 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ020-070500-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1036 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE
THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE
LIKELY WITH GUSTS AROUND 65 MPH.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG
INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...AND HIGHWAY
220 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ028>030-070500-
/O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1036 AM MST WED FEB 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

WIND SPEEDS ARE FORECAST TO INCREASE ACROSS MUCH OF SWEETWATER
COUNTY THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED
WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH.

THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG
INTERSTATE 80...HIGHWAY 430...AND OTHER COUNTY ROADS...WILL BE
PARTICULARLY SUSCEPTIBLE TO STRONG WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 6, 3:11 AM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 6, 3:11 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
311 AM MST WED FEB 6 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
SNOW HAS BEGUN ONCE AGAIN IN FAR WESTERN WYOMING. A SOLID AREA OF
SNOWFALL IS INDICATED OVER EASTERN IDAHO AND HAS SPREAD EAST INTO
JAC. THE TROUGH AXIS OF THE PACIFIC STORM SYSTEM THAT IS RESPONSIBLE
FOR THIS SNOW EVENT IS NOW ALONG THE OREGON IDAHO BORDER. THIS
SYSTEM SHOULD BE A QUICK MOVER. AT THE RATE THIS SYSTEM IS MOVING
EAST...THE TROUGH AXIS SHOULD CLEAR WESTERN WY BY 19Z THIS
AFTERNOON. WE SHOULD SEE LOW END ADVISORY AMOUNTS WITH THIS SYSTEM
IN FAR WESTERN WY CONSIDERING THE SPEED OF THIS SYSTEM. ONLY
ISENTROPIC DOWN GLIDE WILL BE ASSOCIATED WITH THIS SYSTEM BUT LEFT
FRONT JET MAX DYNAMICS FROM THE 155 KNOT JET WILL COME INTO PLAY
FOR A QUICK BURST OF SNOW MAINLY LATER THIS MORNING. THE ASSOCIATED
PACIFIC COLD FRONT WILL SWING ACROSS THE STATE TODAY AND SPREAD
SCATTERED SNOW SHOWERS ACROSS THE DIVIDE TO THE EAST. AROUND 1 TO 2
INCHES OF SNOWFALL WILL LIKELY FALL ACROSS JOHNSON AND NATRONA
COUNTY THIS AFTERNOON WHERE MORE ABUNDANT MOISTURE WILL BE FOUND.

THEN OUR ATTENTION QUICKLY SHIFTS TO THE NEXT UPSTREAM STORM
SYSTEM WHICH IS NOW BECOMING STRETCHED INTO A SHEARED VORT LOBE BY
THE STRONG UPSTREAM JET MAX AT AROUND 160W. THIS PACIFIC STORM
SYSTEM WILL RACE EAST TOWARD WYOMING TONIGHT. ISENTROPIC LIFT
AHEAD OF THIS SYSTEM WILL INITIATE HEAVIER SNOWFALL AFTER MIDNIGHT
TONIGHT IN THE FAR WEST. SEEDER FEEDER ACTION WILL HELP INTENSIFY
THE SNOWFALL INTENSITY BEFORE MUCH OF THE ATMOSPHERE BECOMES
SATURATED BELOW 400MB THU. WILL BE HOISTING A WINTER STORM WATCH
FOR FAR WESTERN WY WHICH WILL BE VALID FROM 06Z TONIGHT THROUGH
21Z THU FOR 12 TO 18 INCHES OF SNOWFALL FOR THE FAR WESTERN MOUNTAINS
DURING THIS TIME FRAME WITH 6 TO 12 INCHES IN THE WESTERN VALLEYS.
A FAST NORTHWEST FLOW WILL ENSUE TODAY AND CONTINUE THROUGH SATURDAY
MORNING WHICH WILL ENHANCE THE FAVORABLE NORTHWESTERLY UPSLOPE
FLOW FOR THIS REGION AS WELL. WITH THE INFLUENCE OF THE STRONG JET
OVERHEAD...THIS SNOW EVENT WILL FEATURE CONSIDERABLE BLOWING AND
DRIFTING SNOW. LATER SHIFTS MAY ALSO WANT TO CONSIDER A SNOW
ADVISORY FOR THE BIG HORN MTNS FOR THURSDAY. ADVISORY AMOUNTS ARE
ALREADY INDICATED IN THE GRIDS FOR THAT AREA AS THERE SHOULD BE
ENOUGH LEFT OVER DEEP MOISTURE FOR THAT TO OCCUR. THE ASSOCIATED
COLD FRONT WILL SWEEP SOUTHEAST THURSDAY NIGHT FOR SCATTERED SNOW
SHOWERS EAST OF THE DIVIDE.

WE WILL BE UNDERNEATH THE RIGHT FRONT QUAD OF THE 165 KNOT JET
THURSDAY. THE 700MB FLOW WILL INCREASE OUT OF THE WEST TO 60 KNOTS.
MODELS ARE INDICATING A SURFACE PRESSURE GRADIENT BETWEEN RKS AND
GCC TO BE 12MB THURSDAY. THERE IS AN INDICATION OF A MOUNTAIN WAVE
SIGNATURE ACROSS THE ABSAROKA MTNS. ALL THIS SPELLS A CONTINUATION
OF THE HIGH WIND WATCH CURRENTLY IN EFFECT FOR THE SOUTHERN WIND
CORRIDOR AS WELL AS THE ABSAROKA MOUNTAINS FOR THURSDAY AND
THURSDAY NIGHT WITH A MOUNTAIN TOP INVERSION APPARENT FOR THAT
AREA AS WELL THURSDAY MORNING BEFORE THE ATMOSPHERE DESTABILIZES.
HAVE ALSO INCLUDED WESTERN SWEETWATER COUNTY IN THE HIGH WIND
WATCH AREA. LATER SHIFTS WILL NEED TO SEE IF THE CODY FOOTHILLS
NEED TO BE INCLUDED IN THE HIGH WIND WATCH IF A MOUNTAIN WAVE
CONTINUES TO BE MORE APPARENT. THERE ARE NOW INDICATIONS THAT THIS
WIND EVENT WILL COME BACK TO LIFE ON FRIDAY AGAIN ONCE THE
ATMOSPHERE STABILIZES ONCE AGAIN WITH ANOTHER MOUNTAIN TOP
INVERSION SIGNATURE NEAR CODY DURING WHICH TIME THE H7 WEST WINDS
STRENGTHEN TO 70 KNOTS FRIDAY. WE WILL AGAIN BE UNDERNEATH THE
RIGHT FRONT QUAD OF A 160 KNOT JET FRIDAY. THE SFC PRESSURE
GRADIENT BETWEEN RKS AND GCC WILL BE 13MB.

LIGHT SNOWFALL WILL CONTINUE THURSDAY NIGHT IN THE WEST WITH AN
INCREASE IN SNOWFALL EXPECTED AGAIN IN WESTERN WY FRIDAY AS
ANOTHER PIECE OF ENERGY RACES SOUTHEAST IN THE FAST NW FLOW WITH
ANOTHER AREA OF ASSOCIATED ISENTROPIC LIFT ENHANCING THE SNOWFALL
THERE FRIDAY. LIGHT SNOWFALL WILL CONTINUE IN THE WEST FRIDAY
NIGHT WITH THE CONTINUATION OF THE FAVORABLE NORTHWESTERLY UPSLOPE
FLOW.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
A FLAT RIDGE WILL BUILD INTO THE AREA SATURDAY...AS THE MAIN
LONGWAVE TROUGH SHIFTS EAST INTO THE GREAT LAKES.  MEDIUM RANGE
MODELS CONSISTENT IN HAVING AN ARCTIC AIRMASS SKIRT THE AREA
SATURDAY...AS A 1040 MB HIGH PUSHES SE OUT OF CANADA INTO EASTERN
MONTANA/DAKOTAS.  THIS WILL PLAY HAVOC WITH TEMPERATURES ACROSS THE
NORTHEASTERN SECTIONS OF THE FORECAST AREA.  THERE COULD BE SOME
LIGHT SNOW SATURDAY OVER THE BIGHORN MTS AND ADJACENT LOWER
ELEVATIONS OF JOHNSON COUNTY DUE TO THIS COLD FRONT.  SATURDAY NIGHT
AND SUNDAY...A MOSTLY ZONAL FLOW IS EXPECTED...WITH SOME LIGHT SNOW
EXPECTED ACROSS THE WEST...MAINLY OVER THE MOUNTAINS.  A LEE TROUGH
IS EXPECTED TO DEVELOP AT THE SAME TIME WHICH WILL HELP MAKE THE
WIND CORRIDOR BREEZY TO LOCALLY WINDY SUNDAY.  NORTHWEST FLOW WILL
THEN DEVELOP FOR SUNDAY NIGHT THROUGH MONDAY...WITH A WEAK
DISTURBANCE MOVING ACROSS MONTANA INTO THE NORTHERN/CENTRAL PLAINS.
MOST OF THE ENERGY SHOULD REMAIN NORTH AND EAST OF THE AREA...BUT
STILL COULD SKIRT THE NORTHEASTERN SECTIONS OF THE AREA.  IN
ADDITION...THIS FLOW AND ADEQUATE MOISTURE WILL FAVOR SOME LIGHT
SNOW ACROSS THE NORTHWEST MTS.   THEN THE EMPHASIS SHIFTS TO A
DECENT TROUGH PUSHING INTO THE PACIFIC NORTHWEST ON TUESDAY.  MEDIUM
RANGE MODELS HAVE SLOWED THIS TROUGH A BIT FROM YESTERDAYS 00Z RUNS
AND HAVE LOWERED POPS FOR TUESDAY...BUT AS THE FLOW BACKS TO THE
WEST EXPECT SOME OROGRAPHIC SNOW TO BEGIN TUESDAY.  THE MAIN IMPACT
WITH THIS SYSTEM WILL BE TUESDAY NIGHT...WEDNESDAY AND BEYOND.
LOOKS LIKE THE PRECIPITATION...WILL SPILL EAST OF THE DIVIDE ON
WEDNESDAY...AS THE ASSOCIATED COLD FRONT PUSHES ACROSS THE AREA.
TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SEASONAL TO
SLIGHTLY ABOVE AVERAGE...WHICH HAS NOT BEEN SEEN MUCH SO FAR THIS
WINTER.

&&

.AVIATION...
SURFACE WINDS WILL INCREASE ACROSS WESTERN AND CENTRAL WYOMING TODAY
THROUGH THURSDAY MORNING WITH POTENTIAL HIGH WINDS ALONG AND NEAR THE
EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM ROCK
SPRINGS TO CASPER.  SNOW WILL MOVE INTO THE WEST WITH LOW STRATUS CEILINGS
AND LOW VISIBILITY DEVELOPING MOUNTAIN OBSCURATION THROUGH THE MORNING
BECOMING MORE WIDESPREAD THROUGH THE DAY WITH AREAS OF IFR TO LIFR
CONDITIONS INCREASING ACROSS THE WESTERN MOUNTAINS AND SPREADING
EAST ACROSS SOUTHERN AND EASTERN WYOMING.

&&

.FIRE WEATHER...
6 TO 10 INCHES OF SNOWFALL IS EXPECTED IN WESTERN WYOMING TODAY
ALONG WITH 3 TO 5 INCHES IN THE WESTERN VALLEYS. ANOTHER MORE
POWERFUL PACIFIC SNOWSTORM IS EXPECTED TONIGHT AND THURSDAY
ACROSS WESTERN WYOMING WHICH MAY PRODUCE 12 TO 18 INCHES OF
SNOWFALL IN THE FAR WESTERN WYOMING MOUNTAINS DURING THIS TIME
FRAME ALONG WITH 6 TO 12 INCHES IN THE WESTERN VALLEYS. 6 TO 10
INCHES OF SNOW IS EXPECTED IN THE BIG HORN MTNS THURSDAY. STRONG
WEST SOUTHWEST WINDS ARE EXPECTED FROM ROCK SPRINGS TO CASPER AS
WELL AS ACROSS THE EAST SLOPE OF THE CONTINENTAL DIVIDE THURSDAY
THROUGH FRIDAY NIGHT. 40 MPH WINDS WITH GUSTS TO 65 MPH MAY OCCUR
THURSDAY AND THURSDAY NIGHT IN THESE AREAS ALONG WITH 50 MPH WINDS
AND GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. THE ATMOSPHERE WILL
BECOME RATHER UNSTABLE TODAY AND AGAIN ON THURSDAY WHEN PACIFIC
COLD FRONTS TRACKING ACROSS THE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR WYZ002-019-020-028>030.

SNOW ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR WYZ001-012-013-
023-024.

WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
FOR WYZ001-012-013-023-024.

&&

SHORT TERM...LIPSON
LONG TERM...WM
AVIATION...C.BAKER
FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 6, 5:00 AM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST WED FEB 6 2008

WYZ001>020-022>030-071200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST WED FEB 6 2008

...SNOW ADVISORY FOR PARTS OF FAR WEST WYOMING UNTIL 2 PM THIS
AFTERNOON...

...WINTER STORM WATCH FOR PORTIONS OF WESTERN WYOMING FROM MIDNIGHT
TONIGHT THROUGH THURSDAY AFTERNOON...

...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND PARTS OF SOUTH
CENTRAL WYOMING THURSDAY THROUGH THURSDAY NIGHT...

.DAY ONE...TODAY AND TONIGHT

A WEATHER SYSTEM IS EXPECTED TO IMPACT WESTERN WYOMING TODAY.
SNOWFALL WILL CONTINUE ACROSS WESTERN WYOMING TODAY AND WILL
BE HEAVY AT TIMES. EXPECT A SNOWFALL TOTAL OF 6 TO 10 INCHES IN THE
WESTERN MOUNTAINS BY 2 PM THIS AFTERNOON ALONG WITH 2 TO 5 INCHES
IN THE WESTERN VALLEYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER PACIFIC WEATHER SYSTEM IS EXPECTED TO IMPACT WESTERN WYOMING
LATE TONIGHT INTO THURSDAY WITH MORE SNOW IN WESTERN WYOMING.
EXPECT 12 TO 18 INCHES OF SNOWFALL IN THE WESTERN MOUNTAINS FROM
THIS NEXT SNOWFALL EVENT AND 6 TO 12 INCHES IN THE WESTERN VALLEYS.

VERY STRONG WINDS ARE POSSIBLE ACROSS THE ABSAROKA MOUNTAINS
THURSDAY AND THURSDAY NIGHT. WIND SPEEDS OF 40 TO 50 MPH WITH
GUST TO 75 MPH ARE POSSIBLE. STRONG WINDS ARE POSSIBLE IN NATRONA
COUNTY...SOUTHERN FREMONT COUNTY...AND SWEETWATER COUNTY THURSDAY AND
THURSDAY NIGHT. WIND SPEEDS WILL BE 35 TO 45 MPH WITH GUSTS AROUND 65
MPH. STRONG WINDS MAY OCCUR AGAIN IN THESE AREAS ON FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS. THANK YOU
VERY MUCH.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:54 AM MSTWinter Storm WatchRIWFremont, Lincoln, Park, Sublette, Teton13 hr
Feb 6, 4:25 PM MSTSnow AdvisoryRIWBig Horn, Fremont, Johnson, Natrona, Park, Teton and 1 more32 hr
Feb 6, 4:25 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Sweetwater, Teton33 hr
Feb 6, 4:33 PM MSTHigh Wind WarningRIWFremont, Hot Springs, Natrona, Park, Sublette, Sweetwater64 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.